• Phoenix Rising needs funds to operate: please consider donating to support PR

Poorly absorbed / excreted fluid, but healthy kidneys

Messages
90
Likes
59
I can not understand what is wrong with my metabolism. I noticed a long time ago that I drink too little liquid (about 1.1 liters per day). And this includes juices, teas, soups and even apples. I always have at hand drinking water or juice, but for some reason I cannot drink a lot more than one liter a day. If I force myself to drink more, then it becomes worse for me: fatigue and brain fog aggravate, unpleasant sensations appear in the area of the kidneys. Moreover: drunk water comes out with urine very slowly, it seems that it is either poorly absorbed, or poorly excreted.

I was examined far and wide, consulted an endocrinologist and a nephrologist, but doctors cannot explain my problem: the kidneys and urinary tract are healthy, urine is normal, there is no diabetes, hormones are normal.
It seems to me that there should be a test in which they give you a certain amount of water to drink, and then they look at how much of it came out of you, say, within an hour. But I can not find such a test! Maybe it does not exist?
What am I missing in the metabolic mechanism? How to determine the cause of slow absorption/removal of fluid?
 

Blue Jay

Senior Member
Messages
294
Likes
666
This is not a problem I have but it's an interesting one. I drink a lot of water and find I need it, especially on waking when drinking at least a pint of water seems to help my head symptoms subside. I hope you find some answers.
 

Judee

Senior Member
Messages
1,144
Likes
2,794
Location
Great Lakes
Check your medications. For instance, if my mom takes Symbicort (an inhaler for COPD/Asthma) continuously by the fourth day she nearly stops going. It's a very rare side effect but like me she is super sensitive to medication.
Others inhalers also seem to have effects on urination. Albuterol has the rare side effects of UTIs and "difficulty in micturition" per Drugs.com which is difficulty in urinating.

So maybe if you find that some medication you are taking has the rare side effect of "reduced urine" output perhaps your body is trying to compensate by reducing the intake--hence reduced desire for liquids and feeling ill if you overdo them. It might be a protective measure.

Anyway, just some ideas.
 
Messages
90
Likes
59
@Judee, thanks for the answer. Unfortunately, this problem of mine is not related to drug intake, since I take them only occasionally (I still have not found the right medicine for my chronic fatigue syndrome). Moreover: when I take Phenibut, I feel better and my fluid intake increases, but due to headaches I cannot take it for more than three days. So, in general, it can be said that I do not take medicine. I am waiting for the delivery of Sarcosine from the USA in the hope that it will help me from chronic fatigue.
 

BeADocToGoTo1

Senior Member
Messages
512
Likes
830
What is your water quality? This may be a strange question, but it is often overlooked.

Juices are unhealthy and may affect your blood sugar levels, insulin levels and thus things like brain fog, fatigue, etc. Perhaps look into adding a few more cups of tea during the day.

Another strange question perhaps, but if you are male, have you had your prostate checked as that can impact urination?

How do you know you are drinking too litte? The amount of fluids needed also depends on your weight and many other factors. It is not a one number fits all.
 
Messages
90
Likes
59
@BeADocToGoTo1, you are right, juices are not the best drink. Therefore, I prefer to drink ordinary drinking water (I buy high-quality water for children). But the juice eases my digestive problems a little, so I can't refuse it. As for tea, because of digestive problems, I can drink it only in the evening.
Prostate checked by a urologist: it is normal.
I learned that I was drinking too little when I passed the daily urine to the laboratory with the measurement of the consumed fluid. In addition, I have long noticed that I have problems with drinking water: it often happened that I could not bring myself to drink water, and I had to brew herbal tea. I weigh 61 kilograms.
Moreover: many drugs and food additives cause my kidney discomfort. Even micro-doses of medication do it. It seems that something is wrong with the kidneys, but tests do not show this.
In addition, my grandmother died of kidney failure, and my mother had sick kidneys. So it looks like I inherited a kidney disease. But what is this disease?
 

BeADocToGoTo1

Senior Member
Messages
512
Likes
830
Sometimes the root cause is not immediately linked to the symptoms.

When you mean 'high quality water for children', what does that mean (mineral, filtered tap, reverse osmosis, spring, alkaline..)? Is it out of a plastic bottle? Have you checked the mineral content of the water?

Regarding tea, does it help if you drink it during or after a meal. I notice that some teas can make me nauseous on an empty stomach. Are you able to drink coffee? Have you tried different brands of mineral water for a change, as they all can taste quite different and can have different electrolyte balances. Have your tried adding an electrolyte salt solution to the water? Have you tried bone broth?

Have you had your blood glucose, insulin, c-peptide, tryglicerides, A1c tested recently?

Have you had a nutrient test done like the Genova FMV ONE or Great Plains OAT?
 

sb4

Senior Member
Messages
1,330
Likes
2,149
Location
United Kingdom
@yurybx Interestingly I recently found out that I have inherited a faulty kidney gene that has killed a lot on my mums side of the family. It is called Autosomal dominant tubulointerstitial kidney disease I think. It seems my kidneys are working fine though, for now. Interestingly it was only recognized very recently that this runs in the family despite numerous deaths so maybe something similar is going on in your family.
 

sb4

Senior Member
Messages
1,330
Likes
2,149
Location
United Kingdom
@sb4, do you have problems with drinking water? Did you measure daily fluid intake?
Not that I know of in regards to kidneys however perhaps I do in the sense that my gastroparesis makes me consume less. My stomach is almost always sickly full so I seldom want to add more liquid to it.

I figure I am probably drinking a bit on the low side as I would say I pee around 4 times a day, sometimes less. I have experimented with lots of water in the past and lots of salt but it doesn't seem to make much difference to my POTS.
 

sb4

Senior Member
Messages
1,330
Likes
2,149
Location
United Kingdom
@yurybx Basically it just came with onset of this illness. I am certain it is caused by autonomic dysfunction as it fits with my dry mouth, blood pooling in feet, not sweating, blood flow issues, and all the other POTS stuff. It got worse as I have gotten worse and better as I have gotten better.
 

sb4

Senior Member
Messages
1,330
Likes
2,149
Location
United Kingdom
@yurybx I have tried a handful of meds for gastroparesis which I can't remember the names of however they weren't helpful. I have tried vagal stimulation, not helpful. Increase stomach acid, and many other things I can't think of right now but the same.

The only things that have helped are decreasing my overall POTS symptoms and tactics to get around the paresis. Things that have helped me go from severe to moderate/mild are Mirtazapine, low carb (or MCT with Carbs), various B vitamins (Thaimine, although these tend boost me up initialy then I don't seem to need them much anymore), avoiding triggers (heat, standing/sitting, etc).

To get around the paresis eat soft fast digesting foods. If you tolerate carbs then most carbs will be good however if you are like me and dont tolerate then perhaps you can try MCT with carbs or soft high fat foods. I am currently eating just a combination of eggs, cheese, spam, chocolate, MCT.
 
Messages
90
Likes
59
@sb4, sorry to bother you, but I recently discovered that Lamotrigine relieves my digestive problems very well. I have no gastroparesis (fortunately), but I have constant abdominal discomfort, and it kills me. Lamotrigine magically makes my digestive tract work and the discomfort goes away. I thought that maybe it would be useful for you too. But keep in mind that Lamotrigine aggravates sleep and has a sedative effect. It should also be borne in mind that it may cause a rash, and in this case, you must abandon this medication.
 

sb4

Senior Member
Messages
1,330
Likes
2,149
Location
United Kingdom
@yrurybx That's good to hear. My gastroparesis has been somewhat undercontrol of late so I am looking at other areas to improve ATM.